Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 204, NWS Fort Worth, TX

July 10, 2007Collin County, Texas

NWS Fort Worth, TX issued this river flood warning at Jul 10, 2007, 7:21 PM CDT for Collin County, Texas. It took effect at Jul 11, 2007, 4:20 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 7:21 PM CDT (00:21 UTC)
In effect from
Jul 11, 2007, 4:20 AM CDT
Expired
Jul 11, 2007, 8:56 PM CDT
In force
17 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Trinity River at McKinney (MCKT2).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08059000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jul 10, 5:51 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 10, 5:51 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CDT TUE JUL 10 2007

.AVIATION...
STORMS TO NE SHOULD STAY THERE BUT WILL NEED TO WATCH FOR OUTFLOW
REACHING THE METROPLEX PER CWSU DISCUSSION. WEAK BOUNDARY ALONG
THE RED RIVER WILL DRIFT SOUTH OVERNIGHT...WITH HIGH PRESSURE
SAGGING SOUTH INTO THE SOUTHERN PLAINS. THESE FEATURES WILL CREATE
LIGHT AND VARIABLE WIND CONDITIONS FOR MUCH OF THE TAF PERIOD.
EXPECT A LITTLE MVFR STRATUS TO DEVELOP OVER THE METROPLEX IN THE
11-14Z TIME FRAME. TEMPO GROUP USED TO INDICATE THE PATCHY NATURE OF
THE FOG. MOISTURE IN WACO WILL BE EVEN THINNER AND DO NOT EXPECT A
CIG TO FORM. EXPECT VFR CIGS DURING THE DAY TOMORROW.  /13

&&

.PREV DISCUSSION... /ISSUED 349 PM CDT TUE JUL 10 2007/

DISCUSSION...COMPLEX OF THUNDERSTORMS EARLIER THIS MORNING HAS LEFT
PARTLY SUNNY SKIES IN ITS WAKE ACROSS NORTH TEXAS. REMNANT BOUNDARY
FROM EARLIER CONVECTION LIES SOMEWHERE NORTH OF THE RED RIVER WITH A
COUPLE OF SMALLER BOUNDARIES NOTED ON THE 88D NORTH OF THE
METROPLEX. LATEST SATELLITE/RADAR TRENDS INDICATE A BUILDUP OF CU
ACROSS SOUTHERN OKLAHOMA INTO THE PANHANDLE WITH A FEW SHRA/TSRA
DEVELOPING NW OF PARIS. AFTN AIRMASS HAS BECOME QUITE UNSTABLE
ACROSS THE REGION AND EXPECT SCATTERED THUNDERSTORMS TO DEVELOP
ALONG THESE BOUNDARIES THROUGH THE REMAINDER OF THE AFTERNOON/EVENING.
GIVEN THE INSTABILITY...A FEW OF THESE STORMS COULD BECOME SEVERE
AND SUPPORT A DAMAGING WIND THREAT. WILL HAVE THE HIGHEST POPS THIS
EVENING/TONIGHT ALONG THE RED RIVER. AN ADDITIONAL CLUSTER OF
THUNDERSTORMS MAY TRY TO DEVELOP FARTHER WEST ACROSS PARTS OF SW
OKLAHOMA/TX PANHANDLE. LATEST LOW LEVEL WIND PROGS SUGGEST THAT
ANOTHER OVERNIGHT COMPLEX OF THUNDERSTORMS DOESNT APPEAR LIKELY.

RESIDUAL OUTFLOW BOUNDARIES AND WEAK FRONTAL BOUNDARY MOVING SOUTH
WILL BE ACROSS THE AREA ON WEDNESDAY...SO EXPECT ADDITIONAL
SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON.
NORTHWEST FLOW ALOFT PERSIST THROUGH MIDWEEK...WITH ANOTHER
DISTURBANCE SLIDING DOWN WED NITE. ANOTHER COMPLEX OF
THUNDERSTORMS EXPECTED TO DEVELOP ACROSS WESTERN OKLAHOMA AS LLJ
INCREASES...MAINLY TO OUR WEST TO 20-30KTS. THIS MAY BE SUFFICIENT
TO ALLOW THE COMPLEX TO MAKE A RUN AT OUR NORTHWEST COUNTIES. A
STRONGER DISTURBANCE APPEARS TO MOVE DOWN FRIDAY...WITH SHOWERS
AND THUNDERSTORMS AGAIN DEVELOPING ACROSS THE SOUTHERN PLAINS
DURING PEAK HEATING FRI AFTERNOON. GUIDANCE IS A LITTLE SPREAD ON
THE TIMING...BUT THINK ANOTHER SHOT FOR NOCTURNAL CONVECTION COMES
FRIDAY NIGHT INTO EARLY SATURDAY MORNING.

UNFORTUNATELY TIMING OF THESE COMPLEXES IS DIFFICULT...AND NOT
EVERYONE WILL SEE RAIN EACH DAY...BUT AS LONG AS THE NORTHWEST
FLOW ALOFT PERSISTS...THERE WILL BE SUFFICIENT MOISTURE TO
GENERATE A COMPLEX OF STORMS TO OUR NORTH WITH EACH PASSING
DISTURBANCE. MEDIUM RANGE GUIDANCE IS ALSO SPLIT ON WHAT HAPPENS
THIS UPCOMING WEEKEND. GFS WANTS TO BE SLOW WITH THE DEPARTURE OF
AN UPPER LOW...WHILE THE EURO IS MORE PROGRESSIVE. FOR NOW...WILL
FAVOR THE FASTER EURO...AND MAINTAIN SOME AFTERNOON POPS...MAINLY
IN THE EAST AND CONTINUE TO MONITOR MEDIUM RANGE TRENDS.

ALSO TO NOTE...IN AREAS THAT DONT HAVE EXTENSIVE CLOUD
COVER...TEMPS WILL BE IN THE MID 90S WITH DEWPOINTS IN THE LOW TO
MID 70S OVER THE NEXT FEW DAYS. THIS WILL PRODUCE HEAT INDEX
VALUES NEAR 105.

SEVERE TSTM WATCH IS IN EFFECT FOR RED RIVER COUNTIES UNTIL 10 PM.
SEE WCNFWD FOR LATEST INFO.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  96  77  96 /  30  30  30  10
WACO, TX              76  95  76  96 /  10  20  20  10
PARIS, TX             73  92  74  93 /  50  40  20  20
DENTON, TX            75  95  75  95 /  30  40  30  20
MCKINNEY, TX          74  94  73  94 /  40  40  20  20
DALLAS, TX            77  96  78  96 /  30  30  20  10
TERRELL, TX           75  94  76  95 /  30  30  20  10
CORSICANA, TX         75  94  77  95 /  20  20  20  10
TEMPLE, TX            76  95  76  95 /  10  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

58/13
Hazardous weather outlook, Jul 10, 4:30 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
430 PM CDT TUE JUL 10 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
430 PM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE NORTH OF A
COMANCHE...TO HILLSBORO...TO ATHENS LINE THROUGH THIS EVENING. THE
BEST CHANCES FOR STORMS WILL BE IN THE IMMEDIATE RED RIVER
VICINITY...WHERE ISOLATED SEVERE STORMS WILL BE POSSIBLE. DAMAGING
WINDS AND LOCALIZED HEAVY RAINFALL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY...WITH
THE BEST CHANCES ALONG AND NORTH OF INTERSTATE 20. AN ISOLATED SEVERE
STORM WITH HEAVY RAINFALL CANNOT BE RULED OUT.

A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL INCREASE THE
CHANCES FOR THUNDERSTORMS CONTAINING LOCALLY HEAVY RAINFALL
WEDNESDAY NIGHT THROUGH SATURDAY.

AREAS SOUTHEAST OF A LINE FROM GOLDTHWAITE...TO HILLSBORO...TO
SULPHUR SPRINGS WILL CONTINUE TO HAVE THUNDERSTORM CHANCES DURING
THE AFTERNOON HOURS SUNDAY AND MONDAY.

IN ADDITION...AFTERNOON HEAT INDICES WILL APPROACH 100 TO 105
DEGREES EACH DAY OVER PORTIONS OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED NORTH OF INTERSTATE 20
THROUGH TONIGHT.

13

In the hours before

Local storm report, Jul 10, 6:00 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT TUE JUL 10 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      WHITESBORO              33.66N  96.90W
07/10/2007                   GRAYSON            TX   AMATEUR RADIO

            MANY FLOODED ROADS IN WHITESBORO.
Special weather statement, Jul 10, 6:01 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT TUE JUL 10 2007

TXZ095-102330-
LAMAR TX-
601 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN LAMAR COUNTY

AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF PARIS...MOVING SOUTHEAST AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DEPORT.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
THE STORMS ARE MOVING FAIRLY SLOWLY AND ARE ALSO BACKBUILDING...SO
FLOODING MAY BECOME A PROBLEM SHOULD RAINS CONTINUE OVER ANY GIVEN
AREA.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES...AND LOW WWATER CROSSINGS. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3373 9571 3359 9584 3348 9570 3338 9530
      3354 9530
Local storm report, Jul 10, 6:08 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
608 PM CDT TUE JUL 10 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     FLASH FLOOD      1 S WHITESBORO          33.65N  96.90W
07/10/2007                   GRAYSON            TX   AMATEUR RADIO

            HIGHWAY 377 CLOSED AT HIGHWAY 56

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:21 PM CDTRiver Flood WarningFWDCollin14 hr
Jul 10, 7:53 PM CDTFlash Flood WarningFWDCooke3 hr
Jul 11, 10:01 AM CDTRiver Flood WarningFWDWise11 hr
Jul 11, 10:01 AM CDTRiver Flood WarningFWDDallas59 hr
Jul 11, 1:51 PM CDTSpecial Weather StatementFWDMontague24 min
Jul 11, 2:56 PM CDTSevere Thunderstorm WarningFWDCooke34 min
Jul 11, 3:08 PM CDTSpecial Weather StatementFWDDelta, Fannin, Grayson, Lamar22 min
Jul 11, 3:24 PM CDTSevere Thunderstorm WarningFWDGrayson36 min
Jul 11, 3:30 PM CDTFlash Flood WarningFWDCooke, Delta, Fannin, Grayson, Lamar3 hr
Jul 11, 3:38 PM CDTSevere Thunderstorm WarningFWDFannin52 min
Jul 11, 4:11 PM CDTSpecial Weather StatementFWDHunt34 min
Jul 11, 4:20 PM CDTSpecial Weather StatementFWDCollin25 min
Jul 11, 4:28 PM CDTFlash Flood WarningFWDHunt3 hr
Jul 11, 4:48 PM CDTSpecial Weather StatementFWDDenton27 min
Jul 11, 5:14 PM CDTSpecial Weather StatementFWDCollin31 min
Jul 11, 5:15 PM CDTFlash Flood WarningFWDHopkins2 hr
Jul 11, 5:22 PM CDTFlash Flood WarningFWDCollin3 hr
Jul 11, 5:26 PM CDTSpecial Weather StatementFWDDenton34 min
Jul 11, 6:10 PM CDTFlash Flood WarningFWDDallas3 hr
Jul 11, 6:43 PM CDTSpecial Weather StatementFWDTarrant32 min

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.